Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Insomnia. Taking ibuprofen and codeine. How to get rid from taking tablets?

Need help Quitting Nuprofen Plus- Ibuprofen and Codeine (12mg). been doing this for a couple of years, started low and has graduated to 768mg of codeine, which is 64 tablets a day, every after a meal in the morning and at lunch. 32 after breakfast and 32 after lunch; With 8mg to 12 mg= 512mg or 768mg /day Quit before for about a month but re-started due to psyschological issues and cravings. Withdrawls (immediate) not very bad for me, but insomnia was really bad and the only one i could do without. Need to have help during the first month in regards the psychological withdrawl symptoms through a support structure if possible. Who do i chat with please. Thanks and live in Europe
Asked On : Mon, 27 Aug 2012
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi Pati,
Thanks for writing in to Healthcare Magic!
You are taking the codeine in dangerous doses.
Please try to swap the medicine as told below.
Reduce 10% of tablets of ibuprofen and codeine every day.
Simultaneously start Tab. Tramadol 50 mg thrice a day x week
and tablet Lorazepam 2mg at bed time once a day under physician supervision.
After a week make Tramadol twice a day.
In third week tramadol only at bed time and Lorazepam 1mg at bed time.
Then in fourth week only 1mg Lorazepam which would be tapered 0.5mg x 1week then stop.
Then you can sustain without addiction.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Thu, 13 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor